MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LEVEEN COACCESS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

BOSTON SCIENTIFIC CORPORATION LEVEEN COACCESS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 36700
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The exact date of the event is unknown.The provided event date was chosen as a best estimate based on the date that the manufacturer became aware of the event.
 
Event or Problem Description
It was reported a detachment occurred.The patient was undergoing a pulmonary radio frequency ablation procedure on an unknown date.During removal of the probe, the distal portion (1 cm long) remained stuck to the patient's lung.The procedure was stopped and surgery was performed to remove the detached portion of the probe.No further patient complications were reported.
 
Additional Manufacturer Narrative
Adverse event/product problem: corrected from adverse event/product problem to product problem.Outcomes attrib to adv event corrected from required intervention to prevent permanent impairment/damage to not applicable.Describe event or problem: corrected.Type of reportable event corrected from serious injury to malfunction.(b)(4).The exact date of the event is unknown.The provided event date was chosen as a best estimate based on the date that the manufacturer became aware of the event.Device eval by manufacturer: an examination of the device revealed one coaccess electrode system was returned for analysis.Excessive residues were observed on the introducer cannula and electrode tines indicating use and handling of the device.The insulation in the introducer cannula does not have cuts, tears or any visible damage.No visual defects were noted with the electrode, the returned product looks under good conditions without evidence of damages or anomalies.A functional evaluation extended and retracted the tines without resistance.The tines were evenly spaced and undamaged.The introducer cannula and stylet were submitted to dimensional inspections both were found within specifications.
 
Event or Problem Description
It was reported a detachment occurred.The patient was undergoing a pulmonary radio frequency ablation procedure on an unknown date.During removal of the probe, the distal portion (1 cm long) remained stuck to the patient's lung.The procedure was stopped and surgery was performed to remove the detached portion of the probe.No further patient complications were reported.It was further reported that a detachment did not occur.Ablation of the patient's lung was successful; however removal difficulties occurred.The tines were retracted and the distal portion of the coaccess system was noted to be adhered to coagulated tissue of the lung.The device was able to be removed with difficulty noted.The device remained intact.There was no intervention required and there were no patient complications.

Brand Name
LEVEEN COACCESS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8102046
Report Number3005099803-2018-61496
Device Sequence Number2267336
Product Code GEI
UDI-Device Identifier08714729454939
UDI-Public08714729454939
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140506
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2021
Device Model Number36700
Device Catalogue Number36700
Device Lot Number0021731938
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2018
Initial Date Received by Manufacturer 10/29/2018
Supplement Date Received by Manufacturer01/10/2019
Initial Report FDA Received Date11/26/2018
Supplement Report FDA Received Date02/07/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;